Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 83, NWS Jacksonville, FL

May 31, 2007Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at May 31, 2007, 2:46 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 31, 2007, 1:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2007, 2:46 AM EDT (06:46 UTC)
In effect from
May 31, 2007, 1:00 PM EDT
Expired
May 31, 2007, 10:37 AM EDT
In force
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 310646
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 AM EDT THU MAY 31 2007

FLZ020>022-035-312300-
/O.UPG.KJAX.FW.A.0088.070531T1700Z-070531T2300Z/
/O.NEW.KJAX.FW.W.0083.070531T1700Z-070531T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
246 AM EDT THU MAY 31 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING DUE TO LONG DURATIONS OF LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

DRY AIR WILL CONTINUE IN THE AREA TODAY WITH LOWEST RHS OF 
AROUND 30 PERCENT THIS AFTERNOON. DURATIONS OF LESS THAN 35
PERCENT ARE FORECAST FOR AROUND 5 TO 6 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

PP
1 follow-up statement
000 
WWUS82 KJAX 311437
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1037 AM EDT THU MAY 31 2007

FLZ020>022-035-311545-
/O.CAN.KJAX.FW.W.0083.070531T1700Z-070531T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
1037 AM EDT THU MAY 31 2007

...RED FLAG WARNING IS CANCELLED...

INCREASING CLOUD COVER AND LOW LEVEL MOISTURE TODAY WILL KEEP
MINIMUM RELATIVE HUMIDITY VALUES GENERALLY ABOVE 35 PERCENT IN
THE SUWANNEE VALLEY. AS A RESULT...THE NATIONAL WEATHER SERVICE
HAS CANCELLED THE RED FLAG WARNING FOR TODAY.

PLEASE ALERT FIRE CREWS TO THIS CANCELLATION.

$$

CARROLL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 30, 8:39 PM EDT, 6 hours 7 minutes earlier.

Area forecast discussion, May 30, 8:39 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
839 PM EDT WED MAY 30 2007

.UPDATE...HIGH CLOUDINESS INCREASING OVER THE AREA THIS EVENING FROM
THE GULF OF MEXICO EAST OF UPPER TROUGHING. HAVE INCREASED CLOUD
COVER OVERNIGHT AND TWEAKED TEMPS A DEGREE OR TWO OTHERWISE NO
CHANGES. PATCHY FOG STILL A POSSIBILITY MAINLY IN SMOKE AREAS OVER
INTERIOR SE GA.

&&

.AVIATION...MAINLY VFR CONDITIONS WITH LAYER OF HIGH CLOUDS OVER AREA.
TEMPO MVFR VSBYS DUE TO FOG BETWEEN 09Z-13Z AT JAX AND CRG...WITH
TEMPO IFR CONDITIONS POSSIBLE AT GNV.

&&

.MARINE...EAST WINDS 10 TO 15 KNOTS WITH SEAS UP TO 5 FEET
OFFSHORE TONIGHT AND THURSDAY. NO HEADLINES NEEDED.

&&

.FIRE WEATHER...RED FLAG CONDITIONS OCCURRED TODAY ACROSS NE FL
DUE TO LONG DURATIONS OF LOW RH. A WATCH HAS BEEN ISSUED FOR THE
SUWANNEE VALLEY THURSDAY AFTERNOON DUE TO MARGINALLY LOW RH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  88  64  87 /  10  20  10  10
SSI  69  81  70  80 /  10  20  10  10
JAX  65  84  65  83 /  10  20  10  10
SGJ  70  81  69  80 /  10  20  10  10
GNV  63  87  64  87 /  10  20  20  20
OCF  63  88  65  87 /  10  20  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.
&&

ZIBURA/ZAPPE/KEEGAN
Hazardous weather outlook, May 30, 8:01 PM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT WED MAY 30 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-311000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
801 PM EDT WED MAY 30 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...LARGE WILDFIRES CONTINUE ACROSS PORTIONS OF SOUTHEAST GEORGIA...

.FIRE AND SMOKE IMPACT...
SEVERAL LARGE WILDFIRES CONTINUE ACROSS THE AREA WITH EAST TO
SOUTHEAST WINDS PUSHING SMOKE TO THE WEST OF THE FIRES...ESPECIALLY
DURING THE DAYTIME. RESIDENTS ARE URGED TO FOLLOW THE ADVICE OF
LOCAL AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY
SHOULD REMAIN INDOORS IN AREAS WITH THICK SMOKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SMOKE PLUMES FROM LOCAL WILDFIRES WILL LIKELY CONTINUE TO AFFECT
PORTIONS OF INTERIOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. IN
ADDITION...DRY AIR WILL CONTINUE OVER THE SUWANNEE VALLEY ON
THURSDAY WITH DANGEROUS FIRE CONDITIONS DEVELOPING DURING THE DAY.

AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE INTO THURSDAY.

A CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST ON SATURDAY AND
SUNDAY AS DEEP LAYER MOISTURE INCREASES IN ASSOCIATION WITH A
LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE FLORIDA PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/MZ

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.